Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » FREAKING OUT about liver enzyme levels....


12-23-2013, 05:13 PM   #1
michelle222
 
Join Date: Nov 2013

My Support Groups:
FREAKING OUT about liver enzyme levels....

So I am in the middle of a full blown freak out and could really use any feedback. I just went off 6MP the second week in November (after 2 years on it) for various reasons, not the least of which was fear of getting cancer. I have continued to have a feeling of fullness in my upper left quadrant which no one can explain for the past 5 weeks or so. My ALP liver function tests were slightly elevated on the 3rd of December (they have been elevated off and on throughout my time on 6MP) so they repeated the tests this week and I just got a call from my doctors nurse saying that the tests came back even more elevated (now both my ALP and AST), they also said that my TB test came back as inconclusive....

Anyway, these tests shouldn't be getting worse now that I'm off the 6MP should they? They should be improving. This coupled with the abdominal fullness, are definitely symptoms of HSTCL and I literally had a full out panic attack at work about this. Does anyone else have ANY experience with this happening to them? My doctor is out of the country until January 6th and I can't get in until next week to see his physicians assistants. I really want to enjoy my holiday, but I am completely freaking out.
12-23-2013, 09:12 PM   #2
rollinstone
Senior Member
 
rollinstone's Avatar
Anxiety can give you that fullness feeling you mention. If you have really bad symptoms go to the ER, in the mean time try and relax, it's very unlikely that being on 6mp fr a short period of time can give you htcl, it usually takes like 3 months for it to even build up in the system. Liver enzymes get elevated sometimes for all sorts of reasons. Try not to worry!
12-23-2013, 10:28 PM   #3
michelle222
 
Join Date: Nov 2013

My Support Groups:
Thanks for your reply. I'm trying not to freak myself out, I know regardless of what's wrong with me anxiety won't help....I was on 6MP for 2 years though, so that's my concern
12-23-2013, 10:59 PM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I wouldn't worry too much since you said its a small elevation. The levels bounce around and most drugs stay in your system for a while.

Last edited by nogutsnoglory; 12-23-2013 at 11:35 PM.
12-23-2013, 11:37 PM   #5
rollinstone
Senior Member
 
rollinstone's Avatar
Still, try not to freak yourself out, it's very, VERY unlikely that you have it! Bless you
12-24-2013, 05:17 AM   #6
Aidy
 
Join Date: Nov 2013
Location: UK
Hi Michelle, I am sure it nothing to worry about I had a very similar experience recently. I am also on 6mp and started to have night sweats so went to my GI and had the bloods done to reveal my ALT was very high. My GI then tested me for hepatitis, I had three weeks of freaking out before finally finding out it was hepatitis E. By the time I had my results my ALT was back to normal and I was retested for Hep E and it's gone.

I have since discovered in the UK 1 in 10 pork sausages are infected with hepatitis E! And if you are immune compromised your prone to getting it.

I am just giving an example not saying you have hep E. My GI never seemed too concerned about the raised ALT he thought it might be just a virus at the start.

My advise enjoy your Christmas eat some Turkey maybe avoid the sausages lol.

Last edited by Aidy; 12-24-2013 at 02:22 PM.
12-24-2013, 09:16 AM   #7
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
You can also try flushing toxins out of your system. My
Liver enzymes are up now and I'm drinking lots of tea and green juices to detoxify.
12-24-2013, 10:05 AM   #8
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
It is very unlikely that cancer is the case. You should follow up with your doctor, but if they were super concerned about it, they would have ran more tests immediately to check it out. The fullness feeling can sometimes occur in liver disease, but liver disease causes pain/uncomfortableness on your right side, not on the left. I have PSC and have a lot of trouble with pain/feeling full/bloated on my right side.

I'm sure its nothing, and it may just take a little bit for your blood work to get straightened out after you stop taking the 6-MP. Try to enjoy your Christmas!
__________________
Diagnosed with CD in 1999 at 15.
http://www.facebook.com/profile.php?...14&ref=tn_tnmn


Sadie turns 2, 4/5/13!
12-24-2013, 10:22 AM   #9
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
This is sort of comparing apples to oranges, but when my son has some WBC suppression issues his blood work actually got worse for a few months after they changed his meds. On the third month after they changed his dose everything went back to normal. The GI said it is not uncommon because it takes a while for 6mp to clear your blood stream. He was not concerned at all (I was freaking out a bit though!)

So maybe because these drugs are in your system longer term it will just take a few months for them to work out of your system and for things to get back to normal.

(((((Hugs)))))
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
12-24-2013, 11:17 AM   #10
mhayes
 
mhayes's Avatar
 
Join Date: Dec 2013
Hi, I am new to the forum and happened to see your post. My 17 year old daughter was recently diagnosed with widespread Crohns May 20th. She is currently on 6mp. I have read fantastic things about liquid chloraphyl. It is an internal disinfectant and is supposed to be great for anemia, acne, and liver. I mix 1 tablespoon with a glass of water for my daughter in the morning and night. It taste like green tea. It has no interaction with any medication. After researching chloraphyl and its benefits on the website, I feel it cannot harm her in any way but can help keep her blood and liver healthy while she is on this journey to get well. I purchased Sunny Valley Liquid Chloraphyl at a vitamin shop. It's very inexpensive with no additives. Maybe having a glass or 2 of this for a few weeks will clear any toxins that may have built up in your system. It can't hurt and its worth a try. Again, please read up on it yourself on the internet so that you feel more confident about it. Best of Luck and PLEASE try to not worry!!
01-11-2014, 10:57 PM   #11
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
Hi Michelle! Did you ever get any more answers to why your liver counts were elevated? Or have they come back down. Hope you're doing well!


Sent from my iPhone using Tapatalk
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » FREAKING OUT about liver enzyme levels....
Thread Tools


All times are GMT -5. The time now is 07:50 AM.
Copyright 2006-2017 Crohnsforum.com